Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Infant having fever. Not cured by crocin drops, taxim-o drops and nutrolin-b syrup. Alternate medicine?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My 8 month baby(boy) is having fever from last 4 days and we are giving crocin drops. From last 2 days fever is not coming down(always 101 or 102). Yesterday we XXXXXXX with Pediatrician and they have suggested to give crocin drops, taxim-o drops and nutrolin-b syrup but still fever is not coming down. Can you suggest any medicine which will help to reduce the temperature.
Posted Sat, 9 Feb 2013 in Child Health
Answered by Dr. Hema Yadav 1 hour later
Thanks for posting your query.
It does seem that your baby is suffering from an infection causing high grade fever .
The treatment started seems appropriate however please mention your baby's weight or make sure you are giving the adequate dosage of crocin drops to control the fever.
Crocin drops contain paracetamol 100 mg/ ml and are recommended to be given as 10 mg/ kg/ dose ie in a 9 kg baby 0.9 ml crocin drops should be given every 6 hourly.
If the dosage you are giving is appropriate still the temperature remains more than 101 then there is need of a stronger antipyretic like mefanamic acid or ibuprofen which can be given as 8 mg/ kg / dose ( approx 4 ml of suspension containing strength 100 mg/ 5 ml) every 6 hourly .
Additionally you should make sure that your baby receives plenty of fluids ( milk , water , juice etc) to get faster relief from fever.
If the fever persists or worsens ( > 102 F) despite these measures then you need to provide external cooling measures like sponging the body with a wet towel .
In such case it's best to consult your doctor promptly and get necessary investigations done to rule out a malarial or typhoid fever.
Hope I have answered your query.
Kindly get back to me if you have any further doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor